Based on your description, this is likely to be a hematoma. A hematoma is a collection of blood that becomes a clot within the tissues. Some hematomas need to be urgently evacuated (for example those that happen within the 48 hours after surgery) and others don't or can't. Since it seems to have occurred weeks after surgery, it may be due to inadvertent overactivity or trauma. In any case, I advise seeing your plastic surgeon as soon as possible for evaluation in case something needs to be done.
Thank you for your question. I agree with the other surgeons. It sounds like a hematoma. Some can be managed conservatively; others need to return to the operating room. I recommend that you see your surgeon ASAP.
While unusual, as you can see form the previous answers, a late onset hematoma is certainly possible after breast augmentation. I would agree that this is not a good time to operate, but you could discuss with your surgeon the possibility of Singular or Accolate, two medications that have been known to help in some patients who were in the early stages of capsular contracture.
It sounds like you are describing excessive bleeding after your surgery that may have led to a collection of blood around your implant, which is now becoming capsular contracture. Unfortunately, you will probably need a revision surgery in the future to fix this problem.
Best of luck.
To me it sounds like you had a postoperative bleed and that you in fact most likely had a hematoma in the pocket that has caused inflammation in the pocket. If that is what happened then you probably just have a re-absorbing hematoma and the tissue around it is inflamed. You certainly could have a capsular contracture now, but that probably is not what you had going on 2 weeks after surgery. When you tell me a bruise occurred two weeks after surgery that makes me immediately consider that you had a postoperative bleed 2 weeks out and that certainly can happen. I warn my patients all the stinking time that you can bleed 2-4 weeks out of surgery if you are doing too much. Being that said, where do you go from here. There is not a whole lot you can do if you did have a bleed. It certainly has stopped. I am sure the bruising has resolved. So you are not actively bleeding. What I would tell you if you were my patient and I was suspicious that you did have a bleed and now have this hard tissue. Wait it out. Six months or more. It will just simply take time for that angry tissue to calm down and soften up. If it is a capsular contracture you are still pretty early to do anything but, if it is bad enough you could have a capsulectomy now but honestly, as a surgeon I do not like to operate in a field that has irritated angry tissue. I would still make you wait if you had a contracture and operate several months out once things have settled down.
Hello dear, thanks for your question and provided information as well...
reoperations (additional surgeries), with or without removal of the device
* capsular contracture (hardening of the area around the implant)
* breast pain
* changes in nipple and breast sensation
* rupture with deflation for saline-filled implants
* rupture with or without symptoms for silicone gel-filled implants
* migration of silicone gel for silicone gel-filled breast implants.
Here are some risks that can occur after a breast augmentation procedure, let know your surgeon if one of them show up, hugs!
Thank you for your question.
You should address your questions and concerns to surgeon.
Hello GiGi. You appear to be describing an episode of postoperative bleeding that occurred at 2 weeks after surgery. See your doctor and remember that an ultrasound test of the breast can show where and how much fluid lies inside the breast. Best wishes, Dr. Aldo
From your story it seems that you experienced a hematoma. This is a collection of blood next to your implant. In the first couple weeks this blood stays coagulated (like jello) and would feel quite firm. After that point it usually softens as the body absorbs the blood. An ultrasound test could help confirm this diagnosis. Many times small hematoma resolve on their own without intervention. However, there is some evidence that hematomas can increase your risk of capsular contracture. Be sure to keep following up with your PS. Best of luck!
Hello, and thanks for the question. As per the answers from the other surgeons, it sounds like there was, at some point, some bleeding within the breast implant pocket. This is called a hematoma, and likely occurred early in the post operative period (most likely during the first 24 hrs). As the blood settles, due to gravity, into the lower part of the pocket, bruising occurs at the lower aspect of the breast. The hardening occurs because the blood causes inflammation in the surrounding tissues as your body's immune system begins to break it down. The good news is, a smaller hematoma like this ( one that doesn't increase the size of the breast or make the whole breast feel firm and tight) will eventually resolve as your body breaks down the blood and absorbs it. The potentially bad news is that this inflammation within the breast implant pocket could predispose you to developing a capsular contracture on that side. Capsular contracture happens when the normal scar tissue "capsule" that forms around every implant thickens and hardens in response to inflammation from bacteria or blood within the pocket. This could make the implant feel firmer on that side. The only way to more reliably avoid this would have been to surgically evacuate the blood early in the process, but small hematomas like this may not become evident until days or weeks after surgery (as yours did), and rarely warrant reoperation. One potential safeguard against contracture is going on a three month course of an allergy medication called Singulair. This medication has been shown in small studies to block some of the mediators of inflammation that are involved in the contracture process, and I have seen it work consistently over the years. It is not approved by the FDA for this use (only for allergies and allergy related asthma), so it is an "off label" use for the medication, but it is an option that could be considered.
Hope this helps!